MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - requested but not provided, age and date of birth - requested but not provided, sex - requested but not provided, weight - requested but not provided, ethnicity - requested but not provided, race - requested but not provided, implanted date: device was not implanted, explanted date: device was not explanted.The actual device was returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section of evaluation codes.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the plug would not track into the arteriotomy locator.It was reported that after repeated attempts to pass the plug it was decided to pull everything out and hold manual pressure.It was reported that although the closure failed, the procedure was successful.Additional information was received on 2/15/2018.The angio-seal sheath (arteriotomy locator) was inserted into the patient's right femoral artery without issue.When the plug was inserted and the deployment catheter was attempted to be tracked through the sheath, it would not go.It was reported that when standing next to the doctor when he was deploying, it would not track.It was reported that when the doctor was applying a lot of force attempting to push it through, after a few seconds it was recommended that the doctor pull the sheath and hold manual pressure.It was reported that when observing the sheath once it was pulled, the footplate had not exited the distal part of the sheath.It was reported that the doctor's technique appeared to be textbook.It was reported this did not cause any additional blood loss.
 
Additional Manufacturer Narrative
One 8fr angio-seal sts plus device was returned for evaluation.The device was returned with the arteriotomy locator.Visual inspection revealed a blood like substance on all returned components.There were no gross visual anomalies with the arteriotomy locator.The carrier tube assembly was found partially inserted into the hemostatic sheath.Approximately 1.82" of the carrier tube assembly was exposed between the proximal end of the hemostatic sheath hub and the distal edge of the device cap.The deployment sleeve was in the forward lock position.The hemostatic sheath was examined.There was a deep indentation in the hemostatic sheath.The indentation was at the dash of the "angioseal" logo which was 2.81" from the distal tip of the hemostatic sheath.Further inspection of the carrier tube assembly found two additional bends in the hemostatic sheath at 0.936" and 3.526" from the distal tip.Functional testing was conducted.With the hemostatic sheath laying straight the carrier tube assembly was fully inserted into the hemostatic sheath.The deployment sleeve mated with the hemostatic sheath hub and the anchor became exposed due to the deployment sleeve being in the forward lock position.The deployment sleeve was then moved into the rear lock position.The anchor appropriate posted at the distal tip of the hemostatic sheath.Based on the returned device, the complaint could be confirmed for insertion difficulty due to the bends and indentation observed in the hemostatic sheath.There is no indication that this event was related to a device defect or malfunction and the exact cause cannot be definitively determined.Off axis forces have been known to cause bends and kinks in the hemostatic sheath.When the hemostatic sheath was straight, the device was able to be deployed to meet functional specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures.

Brand Name
8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7318093
Report Number3013394970-2018-00079
Device Sequence Number1773036
Product Code MGB
UDI-Device Identifier00389701011851
UDI-Public00389701011851
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberN/A
Device Catalogue Number610121
Device Lot Number06080529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THE 75 CM AMPLATZ
Outcome Attributed to Adverse Event Required Intervention;